advertisement
Question
Posted by: J | 2003/12/19

going off pill

how come all the packet inserts of the pill warn of side effects and whenever i enquire about these at my gynea it gets "played down" and i get told it's "safe", even though i get headaches, blurred vision, circulation problems and the like. I don't want to sound like a hypochondriac, but there surely are changes in the body when on the pill. I guess the best is to just try out and see what happens when i go off the pill. All I would like to know is whether there is anyone who's gone off the pill and noticed changes for the better ... i've read that a couple of women who go off the pill don't get their periods for a couple of months. How common is this? I think we do our bodies a lot of harm like this, but then again i'm no expert on the subject.
Thanks for your reply!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

There are certainly side effects from the Pill. These vary from person to person and include tender breasts, nausea, fluid retention,etc. Serious side effects are much rarer. There are also advantages in that periods are lighter, there is less period pain, it protects against ovarian cysts, etc. It is a question of weighing up the pros and cons. Remember that pregnancy also has a lot of side effects. In terms of harm ,the Pill is probably less harmful than smoking a cigarette or even driving a car - things we do without even thinking about.
There is often a period of cycle irregularity for up to three months after stopping the Pill.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: J | 2003/12/19

thanks for the reply. Makes sense.

cheers,
J

Reply to J
Posted by: Kate | 2003/12/19

I agree. I also suffered from headaches etc when on the pill. When I went off the pill when I was 21, I didn't have proper periods for about eight months. I also stopped getting such bad headaches. Some pills also effect your sexuality. Making you lose your sex drive or making you very 'dry'. I found this to be much better after going off the pill. I went back on the pill at 22 years old for another four years.

I went off the the pill again in Jan and had normal periods until June when I fell pregnant (planned). My periods weren't as regular as they had been on the pill but they were still there every month, give or take a few days. The headaches were also not as bad as when I was younger.

I will be going back on the pill when I have had my baby and finished breastfeeding as it clears up my skin. I couldn't bear getting bad skin again after the baby is born.

I have had to weigh up the odds of being on the pill as opposed to being off it. I prefer to be on it and accept that it is not the most natural pill to take. But that is just a personal choice and after many years of trying different pills and going on and off the pill.

Best of luck with your choice.

Reply to Kate

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement